Nebraska, 2022

Drought in Nebraska, August 1 to 31, 2022

August 1 to 31, 2022 · NWS LBF · 23 events in 23 counties and zones

Drought severity worsened across most of western and north central Nebraska in August. Severe (D2) drought conditions expanded to all of the central and eastern Sandhills by the end of the month.

Where it happened

Every event with a place to put it; 23 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
23

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LBF wrote it up.

Drought severity worsened across most of western and north central Nebraska in August. Severe (D2) drought conditions expanded to all of the central and eastern Sandhills by the end of the month. By the end of August, exceptional (D4) drought had developed over the large portion of southwestern Nebraska.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before the first event at Jul 31, 11:49 PM CST, 11 minutes earlier.

Area forecast discussion, Jul 31, 11:49 PM CST, 11 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
1249 AM CDT Mon Aug 1 2022

.SYNOPSIS...
Issued at 335 PM CDT Sun Jul 31 2022

H5 analysis from earlier this morning had an elongated area of
high pressure, which extended from northern Nevada, east southeast
toward Texas, then east toward Georgia and South Carolina. Closed
low pressure was of the coast of northern California. Further
east, a tandem of shortwave troughs were noted. The first was over
southern Manitoba and a second was noted over Indiana. In
association with the elongated area of high pressure, weaker
shortwaves were noted over Oklahoma and southern Wyoming. At the
surface, a weak frontal boundary had pushed south through the
northern half of the forecast area. This feature has pretty much
stalled along a line from Lewellen to Broken Bow. With the
exception of some "agitated" cu and altocu along this frontal
boundary, skies were mainly clear across the forecast area this
afternoon. There was some smoke off to the west of North Platte
this afternoon. This was in association with the fires south of
Scottsbluff. Readings as of 3 PM CT, ranged from 88 at Broken Bow
to 98 at Ogallala.

&&

.SHORT TERM...(This evening through Monday night)
Issued at 335 PM CDT Sun Jul 31 2022

Precipitation chances are the main forecast challenge in the near
term. For tonight into Monday morning, there are two areas of
concern for thunderstorms the first is along the frontal boundary
this evening, and the second is across north central Nebraska
later tonight. For the first area: The latest CAMS continue to
indicate isolated storm initiation INVOF the front, in the 4 to 6
PM CT time frame and feel confident enough to continue to mention
this in this forecast package. As for the severe threat, wasn't
overly impressed with the degree and coverage of severe storms
early this evening. Initial severe mode appeared to be strong
winds given the decent amount of DCAPE present this evening. Upon
further investigation, feel there is some threat of large hail
there as well. Mid level-H700 computed capes are 1500 J/KG around
00z this evening INVOF the front. This coupled with deep layer
shear of 25-30 KTS should be ample to support some large hail.
With this in mind, will add the hail threat to the latest HWO to
go out this afternoon. The threat for storms in SW Nebraska should
end by early evening. Later tonight, additional thunderstorms
(second area) could form along a corridor from Sheridan county,
east southeast to Holt and Wheeler counties. Mid level warm air
advection will increase overnight across northern Nebraska. At the
same time, a weak shortwave will approach north central Nebraska
and southern South Dakota. This may lead to the development of
elevated storms tonight into Monday morning. Given the late night
timing, some gusty winds could occur INVOF thunderstorms, however,
the severe threat with this activity appears minimal. On Monday,
the frontal boundary will track to the northeast as a warm front
becoming oriented over the eastern portion of the forecast area.
The threat for thunderstorms will increase INOVF the boundary
Monday afternoon with the greatest threat east of highway 83.
Severe parameters appear more favorable for severe storms Monday
afternoon/evening. Deep layer shear is stronger Tuesday afternoon
in the northeastern forecast area and SB Capes of 3000-4000 J/KG
are forecast along a corridor from Eastern Custer county, north
northwest into Brown and northeastern Cherry county. Elevated CAPE
is also decent (1500-2500J/KG) Tuesday afternoon in the same
general area. That being said, the large hail threat seems more
favorable Monday night compared to this afternoon's setup.

.LONG TERM...(Tuesday through Sunday)
Issued at 335 PM CDT Sun Jul 31 2022

Tuesday will be very hot with widespread 100's forecast across
the area. A frontal boundary will approach the SD/NE border by
early Tuesday evening. In advance of this feature, deeply mixed
conditions are expected with southwesterly winds extending up to
above 600mb Tuesday afternoon. Forecast soundings spell this out
with unidirectional winds up to this level. Forecast dew points
are in the upper 40s to middle 50s Tuesday afternoon, and this
lends further support to readings in the lower 100s. For the
temperature forecast Tuesday, utilized the NBM guidance which was
in the 80+ percentile for highs. Given the synoptic setup south of
the approaching front Tuesday, the NBM forecast seems to be on
track. On Tuesday night, the frontal boundary will pass through
the area, bringing some relief from the heat and increased
precipitation chances across the area. After Tuesday night, mainly
dry conditions are expected through the end of the week. Ridging
will build back into the Rockies then Central Plains by late week
with temperatures rising back to near 100 Friday and Saturday. The
next threat for precipitation will arrive Saturday night into
Sunday as the ridge is suppressed by a northern stream wave and
surface FROPA.

&&

.AVIATION...(For the 06Z TAFS through 06Z Monday night)
Issued at 1233 AM CDT Mon Aug 1 2022

VFR conditions are expected to continue through the end of the TAF
period. Guidance is continuing to signal that some elevated
showers/storms are possible near KVTN around sunrise. Given this,
VCTS has been included at KVTN for a few hours during the early
morning. Winds will stay variable and light through the early
morning hours and increase through the early afternoon. Wind
gusts up to 20 kts are possible across the region however, no
significant impact to aircraft operations from the wind is
expected. There is a possibility for thunderstorms tonight some
of which may produce gusty winds, impacting primarily north
central Nebraska.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&

SYNOPSIS...Buttler
SHORT TERM...Buttler
LONG TERM...Buttler
AVIATION...Viken
Hazardous weather outlook, Jul 31, 1:06 PM CST, 10 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
206 PM CDT Sun Jul 31 2022

NEZ004>010-022>029-035>038-056>059-069>071-094-011915-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
206 PM CDT Sun Jul 31 2022 /106 PM MDT Sun Jul 31 2022/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

Isolated strong to severe storms are possible this afternoon and
evening across southwest into central Nebraska ahead of a cold
front. The primary hazards are strong winds, large hail, and
frequent lightning.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

Additional isolated strong to severe thunderstorms are possible
Monday afternoon and evening primarily along and east of Highway
83. Some storms may produce strong winds, large hail, and frequent
lightning.

Heat indices near or above 100 degrees are possible on Tuesday
across most of western and north central Nebraska. The area with
the highest risk is generally along and east of Highway 83.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

In the hours before

Special weather statement, Jul 31, 6:19 PM CST, 5 hours 41 minutes before
Special Weather Statement
National Weather Service North Platte NE
719 PM CDT Sun Jul 31 2022

NEZ070-010045-
Hayes NE-
719 PM CDT Sun Jul 31 2022

...A strong thunderstorm will impact portions of central Hayes County
through 745 PM CDT...

At 718 PM CDT, Doppler radar was tracking a strong thunderstorm over
Hayes Center. This storm was nearly stationary.

HAZARD...Wind gusts over 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Hayes Center and Hayes Center State Wildlife Management Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4056 10119 4068 10108 4057 10082 4044 10095
TIME...MOT...LOC 0018Z 328DEG 1KT 4055 10099

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH

Sporer
Special weather statement, Jul 31, 7:09 PM CST, 4 hours 51 minutes before
Special Weather Statement
National Weather Service North Platte NE
809 PM CDT Sun Jul 31 2022

NEZ059-070-010200-
Hayes NE-Lincoln NE-
809 PM CDT Sun Jul 31 2022

...Strong thunderstorms will impact portions of southwestern Lincoln
and eastern Hayes Counties through 900 PM CDT...

At 809 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Dickens to near Hayes Center. Movement was
southeast at 15 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Hayes Center, Marengo and Hayes Center State Wildlife Management
Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4076 10079 4035 10079 4043 10116 4087 10115
TIME...MOT...LOC 0109Z 293DEG 14KT 4078 10107 4048 10107

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Sporer
Special weather statement, Jul 31, 7:51 PM CST, 4 hours 9 minutes before
Special Weather Statement
National Weather Service North Platte NE
851 PM CDT Sun Jul 31 2022

NEZ059-010215-
Lincoln NE-
851 PM CDT Sun Jul 31 2022

...A strong thunderstorm will impact portions of central Lincoln
County through 915 PM CDT...

At 851 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lake Maloney State Recreation Area, or near North Platte. This storm
was nearly stationary.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
North Platte, North Platte Airport and Lake Maloney State Recreation
Area.

This includes the following highways...
 Interstate 80 in Nebraska between mile markers 170 and 181.
 Highway 83 between mile markers 72 and 83.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4095 10076 4101 10096 4115 10091 4114 10066
TIME...MOT...LOC 0151Z 192DEG 3KT 4106 10085

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Sporer

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

23 drought. Local standard time, as filed.

Drought, Boyd

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Boyd forecast zone
Reported by
Drought Monitor
Coordinates
42.900, -98.766 (the zone’s center; the record gives no point)

Severe (D2) drought conditions expanded to all but far eastern portions of Boyd county by the end of August. Across far eastern portions of Boyd county, extreme (D3) drought conditions continued. The cooperative observer at Lynch reported 1.69 inches of rainfall in August.

Drought, Holt

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Holt forecast zone
Reported by
Drought Monitor
Coordinates
42.456, -98.784 (the zone’s center; the record gives no point)

Severe (D2) drought conditions continued through the end of August over most of Holt county. Across portions of eastern and southern Holt county, extreme (D3) drought conditions expanded slightly by the end of the month. The cooperative observer at O'Neill reported 1.25 inches of rain in August. This was 1.84 inches below the normal of 3.09 inches. The cooperative observer at Atkinson 3SW reported 1.06 inches of rainfall for August. This was 2.03 inches below the normal of 3.09 inches.

Drought, Wheeler

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Wheeler forecast zone
Reported by
Drought Monitor
Coordinates
41.915, -98.528 (the zone’s center; the record gives no point)

Severe (D2) drought conditions persisted over far northern Wheeler county through August. Over the remainder of Wheeler county, moderate (D1) drought conditions deteriorated to severe (D2) drought conditions by the end of August. The cooperative observer at Bartlett 1W reported 0.98 inches of precipitation in August. This was 2.41 inches below the normal of 3.39 inches.

Drought, Garfield

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Garfield forecast zone
Reported by
Drought Monitor
Coordinates
41.914, -98.991 (the zone’s center; the record gives no point)

Moderate (D1) drought conditions worsened to severe (D2) drought conditions across all of Garfield county in August. The cooperative observer at Ericson 8WNW recorded 1.25 inches of rainfall in August. This was 1.97 inches below the normal of 3.22 inches. The cooperative observer at Burwell recorded 0.40 inches of precipitation in August. This was 2.89 inches below the normal of 3.29 inches.

Drought, Keya Paha

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Keya Paha forecast zone
Reported by
Drought Monitor
Coordinates
42.879, -99.712 (the zone’s center; the record gives no point)

Moderate (D1) drought conditions, worsened to severe (D2) drought conditions across all of Keya Paha county by the end of August. The cooperative observer at Springview 2NW recorded 0.88 inches of rainfall for August.

Drought, Rock

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Rock forecast zone
Reported by
Drought Monitor
Coordinates
42.421, -99.450 (the zone’s center; the record gives no point)

Severe (D2) drought conditions persisted over all of Rock county through the end of August.

Drought, Brown

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Brown forecast zone
Reported by
Drought Monitor
Coordinates
42.430, -99.929 (the zone’s center; the record gives no point)

Severe (D2) drought conditions persisted over all of Brown county through the end of August. The cooperative observer at Ainsworth recorded 1.20 inches of rainfall in August. This was 1.61 inches below the normal of 2.81 inches. The cooperative observer at Elsmere 9ENE reported 1.23 inches of rainfall in August. This was 1.71 inches below the normal of 2.94 inches.

Drought, Loup

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Loup forecast zone
Reported by
Drought Monitor
Coordinates
41.914, -99.454 (the zone’s center; the record gives no point)

Severe (D2) drought conditions persisted over northwestern Loup county through the end of August. Over southeastern Loup county, moderate (D1) drought conditions worsened to severe (D2) drought conditions by the end of August.

Drought, Blaine

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Blaine forecast zone
Reported by
Drought Monitor
Coordinates
41.913, -99.977 (the zone’s center; the record gives no point)

Severe (D2) drought conditions persisted across all, but far southwestern portions of Blaine county in August. Across far southwestern portions of the county, drought conditions worsened from moderate (D1) to severe (D2) drought conditions by the end of August. The cooperative observer at Purdum reported 1.56 inches of precipitation in August. This was 1.26 inches below the normal of 2.82 inches.

Drought, Custer

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Custer forecast zone
Reported by
Drought Monitor
Coordinates
41.394, -99.726 (the zone’s center; the record gives no point)

Severe (D2) drought conditions persisted over the southwestern quarter of Custer county in August. Over far northern and northeastern Custer county, moderate (D1) drought conditions worsened to severe (D2) drought conditions by the end of August. Over central into southeastern Custer county, moderate (D1) drought conditions continued through the end of August. The cooperative observer at Anselmo 2WSW reported 0.76 inches of precipitation for August. This was 2.34 inches below the normal of 3.10 inches. At Broken Bow, 0.42 inches of precipitation fell in August. This was 2.15 inches below the normal of 2.57 inches. The cooperative observer at Callaway reported 0.43 inches of precipitation in August.

Drought, Eastern Cherry

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Eastern Cherry forecast zone
Reported by
Drought Monitor
Coordinates
42.545, -101.119 (the zone’s center; the record gives no point)

Severe (D2) drought conditions persisted over eastern Cherry county through the end of August. The cooperative observer at Valentine Lakes National Wildlife Refuge reported 2.15 inches of precipitation in August. This was 0.48 inches below the normal of 2.63 inches. At Valentine, 1.78 inches of precipitation fell in August. This was 0.26 inches below the normal of 2.04 inches. The cooperative observer at Kilgore 1NE reported 1.36 inches of precipitation for August.

Drought, Thomas

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Thomas forecast zone
Reported by
Drought Monitor
Coordinates
41.914, -100.556 (the zone’s center; the record gives no point)

Severe (D2) drought conditions continued over northern Thomas county through the end of August. Across southern portions of Thomas county, moderate (D1) drought conditions worsened to severe (D2) drought by the end of August.

Drought, McPherson

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
McPherson forecast zone
Reported by
Drought Monitor
Coordinates
41.568, -101.060 (the zone’s center; the record gives no point)

Severe (D2) drought conditions over far southern McPherson county expanded into the southern half of McPherson county by the end of August. Moderate (D1) drought conditions developed over the northern half of the county by the end of the month.

Drought, Logan

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Logan forecast zone
Reported by
Drought Monitor
Coordinates
41.567, -100.483 (the zone’s center; the record gives no point)

Severe (D2) drought conditions over southern Logan county expanded into far northeastern portions of Logan county by the end of the month. The cooperative observer at Stapleton 5W recorded 0.60 inches of precipitation for August. This was 1.81 inches below the normal of 2.41 inches.

Drought, Lincoln

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Lincoln forecast zone
Reported by
Drought Monitor
Coordinates
41.048, -100.745 (the zone’s center; the record gives no point)

Severe (D2) drought conditions persisted from north central to southeastern Lincoln county in August. Extreme (D3) drought conditions persisted from northwestern to south central Lincoln county in August. Across west central and southwestern Lincoln county, extreme (D3) drought conditions deteriorated to exceptional (D4) drought conditions by the end of the month. The cooperative observer at Hershey 5SSE reported 0.95 inches of precipitation for the month of August. This was 1.26 inches below the normal of 2.21 inches. The cooperative observer at Wallace 2W reported 0.23 inches of precipitation for August. This was 2.42 inches below the normal of 2.65 inches. At the North Platte Airport, 0.96 inches of precipitation fell in August. This was 1.60 inches below the normal of 2.56 inches. The cooperative observer at Brady reported 0.81 inches of precipitation in August.

Drought, Hayes

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Hayes forecast zone
Reported by
Drought Monitor
Coordinates
40.525, -101.062 (the zone’s center; the record gives no point)

Extreme (D3) drought conditions deteriorated to exceptional (D4) drought conditions by the end of August. The cooperative observer in Hayes Center recorded 1.42 inches of precipitation in August. This was 1.40 inches below the normal of 2.82 inches.

Drought, Frontier

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Frontier forecast zone
Reported by
Drought Monitor
Coordinates
40.530, -100.394 (the zone’s center; the record gives no point)

Severe (D2) drought conditions persisted across the eastern half of Frontier county in August. Across the western half of the county, severe (D3) and exceptional drought conditions were present at the end of the month. The cooperative observer at Curtis reported 0.81 inches of precipitation in August. This was 1.84 inches below the normal of 2.65 inches. The cooperative observer at Eustis 2NW reported 0.70 inches of precipitation in August. This was 2.09 inches below the normal of 2.79 inches.

Drought, Arthur

When
August 1, 12:00 AM MST to August 31, 11:59 PM MST
Where
Arthur forecast zone
Reported by
Drought Monitor
Coordinates
41.569, -101.696 (the zone’s center; the record gives no point)

Severe (D2) drought conditions spread into the southern third of Arthur county by the end of August. Moderate (D1) drought conditions were present over the remainder of the county. The cooperative observer at Arthur reported 0.69 inches of rainfall in August. This was 1.61 inches below the normal of 2.30 inches.

Drought, Keith

When
August 1, 12:00 AM MST to August 31, 11:59 PM MST
Where
Keith forecast zone
Reported by
Drought Monitor
Coordinates
41.199, -101.661 (the zone’s center; the record gives no point)

Extreme (D3) drought conditions over the southern 2/3rds of Keith county, worsened to exceptional (D4) drought conditions by the end of August. Across the northern third of Keith county, severe (D2) drought conditions worsened to extreme (D3) drought conditions by the end of the month. The cooperative observer at Ogallala reported 0.16 inches of precipitation for the month of August. This was 1.93 inches below the normal of 2.09 inches. The cooperative observer at Kingsley Dam reported 0.08 inches of precipitation for August. This was 1.91 inches below the normal of 1.99 inches.

Drought, Perkins

When
August 1, 12:00 AM MST to August 31, 11:59 PM MST
Where
Perkins forecast zone
Reported by
Drought Monitor
Coordinates
40.851, -101.650 (the zone’s center; the record gives no point)

Extreme (D3) drought conditions deteriorated to exceptional (D4) drought conditions by the end of August. The cooperative observer at Madrid reported 0.07 inches of precipitation for August. This was 2.46 inches below the normal of 2.53 inches.

Drought, Chase

When
August 1, 12:00 AM MST to August 31, 11:59 PM MST
Where
Chase forecast zone
Reported by
Drought Monitor
Coordinates
40.524, -101.698 (the zone’s center; the record gives no point)

Extreme (D3) drought conditions persisted over southwestern Chase county through the end of August. Over the remainder of Chase county, extreme (D3) drought conditions deteriorated to exceptional (D4) drought conditions by the end of August. At the Imperial Airport, a trace of precipitation was reported in August. This was 2.16 inches below the normal of 2.16 inches. The cooperative observer at Imperial reported 0.05 inches of precipitation in August. This was 2.41 inches below the normal of 2.46 inches.

Drought, Garden

When
August 1, 12:00 AM MST to August 31, 11:59 PM MST
Where
Garden forecast zone
Reported by
Drought Monitor
Coordinates
41.619, -102.335 (the zone’s center; the record gives no point)

Severe (D2) drought conditions persisted over southern portions of Garden county through the end of August. The cooperative observer at Oshkosh reported 0.08 inches of precipitation in August. This was 2.16 inches below the normal of 2.24 inches. The cooperative observer at Oshkosh reported 1.26 inches of precipitation in August. This was 0.67 inches below the normal of 1.93 inches. The cooperative observer at Crescent Lakes NWR reported 0.62 inches of precipitation in August. This was 1.94 inches below the normal of 2.56 inches.

Drought, Deuel

When
August 1, 12:00 AM MST to August 31, 11:59 PM MST
Where
Deuel forecast zone
Reported by
Drought Monitor
Coordinates
41.112, -102.334 (the zone’s center; the record gives no point)

Severe (D2) drought conditions persisted across northwestern Deuel county in August. Across the remainder of the county, extreme (D3) drought conditions, transitioned to exceptional (D4) drought conditions by the end of August. The cooperative observer at Chappell reported 0.43 inches of precipitation in August.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2022Every state in 2022This day in weather historyWarnings in Nebraska, August 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1052051, 1052052, 1052053, 1052072, 1052075, 1052076, 1052077, 1052078, 1052079, 1052082, 1052084, 1052189, 1052190, 1052191, 1052196, 1052198, 1052200, 1052192, 1052194, 1052195, 1052197, 1052201, 1052203.